Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 113, NWS Little Rock, AR

March 29, 2000Searcy County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 29, 2000, 2:24 PM CST for Searcy County, Arkansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2000, 2:24 PM CST (20:24 UTC)
Expired
Mar 29, 2000, 3:15 PM CST
In force
51 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Searcy County, AR

The radar

The Little Rock radar (KLZK), 126 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 2:30 PM CSTHail 1Marshall, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 292024
SVRLIT
ARC129-292115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
224 PM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEARCY COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 315 PM CST

* AT 223 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM IN THE VICINITY OF MARSHALL... MOVING NORTHEAST AT 35
  MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LONE PINE                    AROUND 230 PM CST...
HARRIET                      AROUND 235 PM CST...
LANDIS                       AROUND 240 PM CST...

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO
BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE
STORM PASSES.

29/38

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:45 AM CST, 10 hours 39 minutes earlier.

Area forecast discussion, Mar 29, 3:45 AM CST, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 AM CST WED MAR 29 2000

FOCUS MAINLY ON THE NEAR TERM OR FIRST 24 HOURS OF FORECAST THIS
MORNING. BASICALLY WENT WITH THE MESO-ETA MODEL WHICH SUGGESTS WEAK
FORCING THIS MORNING..BUT ANOTHER SHORT WAVE REACHING THE WESTERN
BORDER OF ARKANSAS AROUND 21Z THIS AFTERNOON PROVIDING A FOCUS FOR
BETTER COVERAGE OF CONVECTION. IT APPEARS THAT NEARLY STATIONARY
FRONT JUST NORTH OF SOUTHERN BORDER LAST EVENING..HAS SAGGED A
LITTLE FURTHER SOUTHWARD. MESO-ETA ALSO SUGGESTS SOME SURFACE
RIDGING INTO CENTRAL ARKANSAS TODAY. STILL SUSPECT NORTHEAST FLOW
WILL PREVAIL TODAY OVER MANY AREAS..AND THUS FRH TEMPS A LITTLE TOO
WARM.

.LIT...NONE.

In the hours before

Local storm report, Mar 29, 12:06 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 PM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 AM    CENTERVILLE               AR   .5 INCH HAIL
03/29/00   YELL                           10 MIN. OF MARBLE SIZED
                                          HAIL

1000 AM    5 NW SPRINGFIELD          AR   .75 INCH HAIL
03/29/00   CONWAY                         DIME SIZED HAIL AT
                                          BIRDTOWN

1030 AM    QUITMAN                   AR   .75 INCH HAIL
03/29/00   CLEBURNE

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:25 AM CSTSevere Thunderstorm WarningLZKPike50 min
Mar 29, 7:18 AM CSTSevere Thunderstorm WarningLZKYell47 min
Mar 29, 1:50 PM CSTSevere Thunderstorm WarningLZKJohnson, Pope50 min
Mar 29, 2:32 PM CSTSevere Thunderstorm WarningLZKVan Buren33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.